How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Charles Your Own Question
Dr. Charles
Dr. Charles, Doctor
Category: Health
Satisfied Customers: 7192
Experience:  Internal medicine specialist
6554558
Type Your Health Question Here...
Dr. Charles is online now
A new question is answered every 9 seconds

I have a pain in my uper right abdominal area right below ribs.

This answer was rated:

I have a pain in my uper right abdominal area right below ribs. CT Scan, Ultra sound and blood tests all normal. Endoscopy shows gastritis. Could this really cause alot of pain? Is there a chance that it is my liver?
Dear customer,
I am Dr.Charles and I’m happy to help with your question today .I need the following information from you,so that I can provide you the complete & best answer:

Since how long you have this pain?
Have you underwent blood tests called- Liver function tests(LFT)
Any other known medical illness?

I am online and is waiting for your reply.

Kind Regards-
Dr. Charles
Customer: replied 3 years ago.

Thanks for your fast response. The pain has been coming and going for approximately 2 months. It seems to be ok when I get up and wethere I eat anything or not it gets worse throughout the day.


 


All alt and ast tests were in range. No other high values on cbc.


 


Lately it seems to be more persistent.

Dear XXXXX,
Thanks for the valuable info & fast reply you had given.I’ve taken a close look at your question & the reply and come up with the following answer:

The area of pain you have described is medically called as right hypochondrium.

The pain in right hypochondrium can be due to a number of causes:gastritis,gallbladder disease,duodenal ulcer,acute pancreatitis,liver problems,subphrenic abscess.

As you already have CT Scan, Ultra sound and blood tests with normal reports,this rules out liver disease.Also normal blood tests for liver function-ALT,AST reveals that your liver is functioning normally.

Endoscopy has shown gastritis.So I agree that this is the most probable cause of your pain & yes it can cause such severe pain.Liver disease has been ruled out.

Gastritis is an inflammation or irritation of the lining of the stomach.It is caused by a various causes like physical stresses, social habits, chemicals, and infections,excessive use of Non steroidal anti-inflammatory drugs.

To get relief from gastritis,take antacid- Gaviscon.Take tab.Ranitidine(Zantac) 150 mg twice a day.Both these are available without a prescription.

Avoid smoking & alcohol consumption.Dont take fried,spicy,salty,chilly food items.All this will help you greatly to keep your symptoms at bay.

Hope this helped

Please remember to rate my service once you have all the information you need. If you have any other questions, please ask me – I’ll be happy to respond.

Thank you! XXXXX
Dr. Charles


Customer: replied 3 years ago.

Thanks again for the fast response! It helps my mind for sure, due to the fact that I have taken alot of tylenol over the last several years. Sometimes over suggested amounts. Would the over use of tylenol contribute to the gastritis?

Dear XXXXX,

I am happy to answer your follow up question.


The recommended dose of acetaminophen(tylenol)of regular-strength (325
mg)is two tablets every four to six hours as needed,not to exceed 12 tablets in
24 hours.

Although tylenol does not cause gastritis when taken in recommeneded dosage & for short duration.But when taken for years or taken in overdosage this can cause gastritis & other related symptoms.

So I advice you to stop taking tylenol further & this will help you greatly in pain relief.


Hope this helped

Please remember to rate my service once you have all the information you need. If you have any other questions, please ask me - I'll be happy to respond.

Thank you!

Kind Regards-
Dr. Charles

Dr. Charles and other Health Specialists are ready to help you
Hi Chris

I'm just following up with you to see how everything is going. Did my answer help?

Have you stopped taking tylenol?
How is your pain now?

Let me know,
Dr.Charles
Customer: replied 3 years ago.

I have stopped the tylenol and still having the pain. I was treted for the gastritis and hasnt seemed to help either.


A appreciate your confirmation of liver being ok. Just would love to know what is causing this pain.


 


 

Dear Chris,
I am happy to answer your follow up question.

Yes,as liver function tests are normal,so your liver seems to be normal.The pain abdomen & other symptoms you are having is most probably because of gastritis.

There can be peptic ulcer.H. pylori peptic ulcers are treated with drugs that kill the bacteria, reduce stomach acid, and protect the stomach lining.Most of the treatment regimens include a medication called a proton pump inhibitor.Two antibiotics are generally recommended.You need this anti H.pylori kit.With this the bacteria will be eradicated.

Following tests are required to confirm h.pylori bacteria-the most common cause of peptic ulcers/gastritis.

-Urea breath test
-Blood antibody test
-Stool antigen test

So I advice you to consult your doctor for these tests so that H.pylori can be detected or ruled out & hence the treatment will be done accordingly.

Hope this helped

Please remember to rate my service once you have all the information you need. If you have any other questions, please ask me – I’ll be happy to respond.

Thank you!

Kind Regards-
Dr. Charles